Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/680
Title: The method of double averaging : an approach for modeling power-factor-correction switching converters
Authors: Wong, Siu-chung
Tse, C. K. Michael
Orabi, Mohamed
Ninomiya, Tamotsu
Subjects: Averaged model
Closed-form stability condition
Double averaging
Power factor correction (PFC)
Switching converters
Issue Date: Feb-2006
Publisher: IEEE
Source: IEEE transactions on circuits and systems. I, Regular papers, Feb. 2006, v. 53, no. 2, p. 454-462.
Abstract: This paper describes the modeling of power-factor-correction converters under average-current-mode control, which are widely used in switch-mode power supply applications. The objective is to identify stability boundaries in terms of major circuit parameters for facilitating design of such converters. The approach employs a double averaging procedure, which first applies the usual averaging over the switching period and subsequently applies generalized averaging over the mains period. The resulting model, after two averaging steps and application of a harmonic balance procedure, is nonlinear and capable of describing the low-frequency nonlinear dynamics of the system. The parameter ranges within which stable operation is guaranteed can be accurately and easily found using this model. Experimental measurements are provided for verification of the analytical results.
Rights: © 2006 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
This material is presented to ensure timely dissemination of scholarly and technical work. Copyright and all rights therein are retained by authors or by other copyright holders. All persons copying this information are expected to adhere to the terms and constraints invoked by each author's copyright. In most cases, these works may not be reposted without the explicit permission of the copyright holders.
Type: Journal/Magazine Article
URI: http://hdl.handle.net/10397/680
DOI: 10.1109/TCSI.2005.855744
ISSN: 1057-7122
Appears in Collections:EIE Journal/Magazine Articles

Files in This Item:
File Description SizeFormat 
double-averaging_06.pdf1.04 MBAdobe PDFView/Open


All items in the PolyU Institutional Repository are protected by copyright, with all rights reserved, unless otherwise indicated. No item in the PolyU IR may be reproduced for commercial or resale purposes.